MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM VERSE SPINE SYSTEM POLYAXIAL SCREW 5.5 6.0 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXPEDIUM VERSE SPINE SYSTEM POLYAXIAL SCREW 5.5 6.0 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 199721645
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from china reports an event as follows: it was reported that during a procedure for lumbar spondylolisthesis on (b)(6) 2022, after the verse screw was implanted, the screw became locked and could not be rotated while the screw cap was not fixed.The surgeon removed the locked screws from the patient and replaced them with devices of other brands to complete the procedure, prolonging the surgery for approximately 3 hours.There is no patient outcome.This report is for a expedium verse spine system polyaxial screw 5.5 6.0 x 45mm.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procode: mni, kwq.Kwp, mnh, osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5: subsequent follow-up with the customer, additional information was received regarding the event.It was reported that there were no adverse patient consequences nor medical intervention required.Investigation summary:both photo of the alleged device and the actual device were received for evaluation.Visual analysis of the photo revealed that the head of the 5.5 exp verse screw 6.0 x 45 appeared to be crooked; however unable to disassemble due to the condition as it could not be assessed through a photo investigation.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 5.5 exp verse screw 6.0 x 45, p/n:199721645, appears to have markings consistent with the screw having been inserted and removed from the bone.The device is an assembly that consists of a polyaxial head that is assembled onto the head of a bone screw.The polyaxial head is intended to move, rotate and angulate, to align with the rod when assembling the rod and screw construct.The poly axial head of the returned screw is tilted significantly to one side on the head of the bone screw.The angulation of the polyaxial head is such that it partially blocks the screwdriver recess in the head of the bone screw and a screwdriver is not able to be inserted into the recess.In addition to being severely angulated to one side, the inside edge of the through hole of the polyaxial head appears to be jammed onto the top edge of the bone screw recess.A dimensional inspection was unable to be performed due to the received condition of the device.A functional test was performed and confirmed that the polyaxial head is jammed on the head of the bone screw and cannot be rotated.Insertion of a t25 stardrive screwdriver was also attempted as part of the functional test but could not be inserted due to the significant angulation of the polyaxial head blocking the recess in the bone screw.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the polyaxial head is jammed on the head of the bone screw and occurred when the polyaxial head was pushed into its current position during use.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device: product code: 199721645, lot number: 297428; and no non-conformances / manufacturing irregularities were identified during the manufacturing process.

Brand Name
EXPEDIUM VERSE SPINE SYSTEM POLYAXIAL SCREW 5.5 6.0 X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key15007702
Report Number1526439-2022-01045
Device Sequence Number16723486
Product Code NKB
UDI-Device Identifier10705034442273
UDI-Public(01)10705034442273
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721645
Device Catalogue Number199721645
Device Lot Number297428
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE SCREW 6.0 X 45; 5.5 EXP VERSE SCREW 6.0 X 45
Patient SexUnknown